Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 81, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 1, 2013, 5:41 PM CDT for Hardeman County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2013, 5:41 PM CDT (22:41 UTC)
- Expired
- Apr 1, 2013, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -411 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:48 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 1, 3:48 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 348 PM CDT MON APR 1 2013 .DISCUSSION... CONTINUE TO EXPECT AN ACTIVE WEATHER PATTERN FOR THE NEXT FEW DAYS AS MID-ATMOSPHERIC TROF CURRENTLY OVER NEVADA/UTAH CONTINUES TO SLOWLY MOVE TOWARD THE PLAINS. A COLD FRONT CURRENTLY OVER THE AREA AND A DRYLINE-TYPE FEATURES NEAR THE CAPROCK IN THE TEXAS PANHANDLE/WEST TEXAS ARE PROVIDING BOUNDARIES FOR STORM DEVELOPMENT TONIGHT AS WELL. INITIALLY EXPECT STORMS TO CONTINUE TO DEVELOP IN THE SOUTHEAST TEXAS PANHANDLE AND NEAR/EAST OF THE CAPROCK IN THE ROLLING PLAINS AND MOVE TOWARD THE SOUTHWESTERN PORTION OF OUR CWA THIS EVENING. PRECIPITATION SHOULD BECOME MUCH MORE WIDESPREAD LATER THIS EVENING AS STORM COVERAGE INCREASES AND ISENTROPIC LIFT OVER THE FRONTAL SURFACE ALSO STRENGTHENS AND INCREASES PRECIPITATION COVERAGE. TOMORROW AND TOMORROW NIGHT... THE AREA BECOME MORE DIRECTLY INFLUENCED BY THE UPPER WAVE AND ASSOCIATED LIFT. THE WAVE FINALLY PASSED EAST OF THE AREA ON THURSDAY ENDING THE PRECIPITATION CHANCES FOR THIS EVENT. MUCH COOLER WEATHER IS EXPECTED OVER THE NEXT COUPLE OF DAYS IN THE WAKE OF THE COLD FRONT AND WIDESPREAD CLOUD COVER. TEMPERATURES WILL BEGIN TO WARM AGAIN LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 42 44 38 44 / 70 70 70 70 HOBART OK 41 45 36 46 / 60 70 70 60 WICHITA FALLS TX 50 55 41 50 / 70 60 70 70 GAGE OK 35 40 32 43 / 60 60 60 60 PONCA CITY OK 38 43 36 47 / 70 70 50 60 DURANT OK 53 58 44 50 / 30 70 70 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 1, 5:29 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
529 PM CDT MON APR 1 2013
OKZ004>048-050>052-TXZ083>090-021000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
529 PM CDT MON APR 1 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHWEST OF A LINE EXTENDING FROM ERICK
AND MANGUM...TO WALTERS AND WAURIKA. THE RISK AREA INCLUDES ALL OF
WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH
MIDNIGHT CDT TONIGHT.
IMPACTS...
HAIL UP TO THE SIZE OF HEN EGGS...OR TWO INCHES IN DIAMETER...IS
THE MAIN HAZARD. WIND GUSTS TO 70 MPH ARE POSSIBLE AS WELL.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THROUGH MIDNIGHT CDT.
DISCUSSION...
SCATTERED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WEST TEXAS
AND WILL MOVE INTO WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA
THROUGH MIDNIGHT CDT. DUE TO STRONG SHEAR AND STEEP LAPSE
RATES...BUT MARGINAL INSTABILITY...A FEW SEVERE STORMS CAN BE
EXPECTED...WHICH WILL GENERALLY MOVE EAST OR SOUTHEAST. THERE IS
A CHANCE THE STORMS MAY ORGANIZE INTO A CLUSTER OR LINE...AND
MOVE ACROSS MUCH OF WESTERN NORTH TEXAS...WHICH WOULD INCREASE
THE WIND THREAT.
ALL SEVERE STORMS ARE EXPECTED TO END BY MIDNIGHT CDT...THOUGH
THUNDERSTORM CHANCES WILL CONTINUE THROUGHOUT THE NIGHT ACROSS
WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. CHANCES FOR RAIN SHOWERS
WILL OCCUR TONIGHT ACROSS NORTHERN OKLAHOMA...ESPECIALLY AFTER
MIDNIGHT CDT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS ON TUESDAY ACROSS WESTERN
NORTH TEXAS AND SOUTHERN OKLAHOMA. NO ORGANIZED SEVERE STORMS
ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
5 AM CDT TUESDAY...WITH UPDATES AS NEEDED.
CMS/11/MBSIn the hours before
Special weather statement, Apr 1, 4:32 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT MON APR 1 2013
OKZ033-TXZ083-012200-
HARMON OK-HARDEMAN TX-
432 PM CDT MON APR 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARMON AND
NORTHWESTERN HARDEMAN COUNTIES UNTIL 500 PM CDT...
AT 430 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH-
NORTHWEST OF CHILDRESS TEXAS...MOVING EAST AT 20 MPH. GOLFBALL SIZED
HAIL HAS BEEN REPORTED NORTHWEST OF CHILDRESS WITH THIS STORM. IF
THIS STORM MAINTAINS INTENSITY... SEVERE THUNDERSTORM WARNINGS WILL
BE REQUIRED SOON FOR HARDEMAN COUNTY TEXAS AND PERHAPS HARMON COUNTY
OKLAHOMA.
LAT...LON 3466 9989 3440 9991 3441 9997 3441 10000
3467 10000
TIME...MOT...LOC 2125Z 274DEG 16KT 3455 10032
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:32 PM CDT | Special Weather Statement | OUN | Childress | 28 min |
| Apr 1, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 42 min |
| Apr 1, 6:49 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.